I know i'll be called crazy that i'm still taking this drug... but so my dermatologist prescribed me this for my acne after the effects of another antibiotic wore off several months prior. I was told to take the bactrim twice a day, and i felt this was a little too much so i've only been taking one a day. When I first started taking bactrim it got rid of my acne fast within a week. By about the end of the second week I was out in the sun and I broke out in a rash later that day and was sun burnt (I never get sun burnt), also i got 2 swollen lymph nodes under my ears that were sore, along with headaches. I never knew if i was allergic to the drug, or if this was because of being out in the sun so I still proceeded to take it because I couldn't stand the thought of having acne again. Now by the 3rd week i've completely broke out again and I don't know what happened. My rash and swollen lymph nodes have gone away by now. I don't know what to do.. i don't know if i should start taking two pills, i don't know if i'm actually allergic to this drug, I guess i need a second thought on my experience?
A lot of medications have interactions with sun rays. Bactrim or Bactrim DS is one of these medications. They heavily increase the chance of sunburn. The rash can also be caused due to the sun on your skin with this medication in your system. You should've been told by your doctor to avoid sunlight as much as possible while on Bactrim. Bactrim is just an antibiotic. Its unlikely your allergic as your symptoms aren't really that of allergy to the medication. That exposure to the sun is what is most likely causing the issue. Also, not taking the recommend dosage instructions by your doctor is actually possibly dangerous. Antibiotics are NOT intended for long periods of time. You only taking 1 a day is doubling your time with the medication in your system. That can cause adverse affects. I would contact your doctor and explain your concerns since you've went this long not following his instructions.
Pharmacy Technician | Nursing Student
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jun 2013 • 1 answer
Posted 24 Sep 2014 • 1 answer
Posted 10 Feb 2015 • 1 answer
Posted 2 Sep 2015 • 0 answers
Hi I've been prescribed Epiduo by my dermatologist to be applied every night. I still have a little?
Posted 18 Aug 2016 • 0 answers